Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes weakness and severe chills while on diuretics?

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Tue, 20 Oct 2015 in Hypertension and Heart Disease
Question: I have recently started using STAMLO-D,MinipressXL,Olmesar for treating BP as suggested by a cardiologist.
my earlier BP was 180/100 or 190/100 and it has reduced to 130/90 after 25days.
I am also experiencing severe weakness and sudden chillness in the heart region after taking these pills. Is it something symptom or side effect or good effet(chilled feel).
i never used any diuritics till now. all my other staus like cholestrol,sugar levels,renal functionality are found to be normal after tests. my doctor says i have to continue this diuritic for another 2 months and tolerate the weakness.is it really necessary? one more thing i found was weakness is a symptom of using diuretic bcoz of loss of sodium n potassium. can i getback that potassium by eating bananas/berries/raisins. if there is any such food tobe taken to remove the weakness please suggest. is this weakness is due to sudden drop in BP or loss of sodium/potassium?
doctor
Answered by Dr. Anantharamakrishnan 2 hours later
Brief Answer:
No potassium supplement / may need further tests...

Detailed Answer:
Hi friend
Welcome to Health Care Magic

     You need not – rather should not - take potassium supplements / potassium rich foods… unless the deficiency is documented by blood test for electrolytes (generally sodium potassium, chloride, bicarbonate are measured at the same time). Diuretic may be responsible for the loss of potassium, but ARB (Angiotensin Receptor Blocker like Olmesar) may retain potassium!
     Appropriate treatment demands accurate diagnosis / And that may demand further investigation… ECHOcardiography and Stress ECG (TMT – Treadmill Exercise ECG) may shed light.
A neurological examination may at times be necessary

The treating doctor alone could conclude better based on total clinical picture…
Keep following up…

Good luck
God bless you
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Anantharamakrishnan 37 hours later
Dear doctor,
Thank you very much for answering. i will definitely continue with my follow up.
I want to purchase a heart rate/pulse rate monitor(like watch with strap or a strap that can be attached to heart etc.)
can you suggest one? are they accurate.
if u suggest one or two i will purchase it online or XXXXXXX
Thank you sir
doctor
Answered by Dr. Anantharamakrishnan 24 minutes later
Brief Answer:
Not necessary!

Detailed Answer:
Hi

No need to monitor your heart (pulse) rate! – hence no need to buy one!!
Better buy an instrument to measure the blood Pressure – electronic (Sphygmomanometer), which you can use when necessary. That can also show your heart rate, when you check your pressure. There are several brands in the market- buy one, which has SERVICE facilities in your town… your pharmacy, local doctor and net can help you to conclude!!!

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests ,  
Medical Topics ,  

Recent questions on  Stress

doctor1 MD

Ive have urethra swollen and the doc give me chloronapax paracetamol and pain killer . but the swollen become smaller but still there . and my period is just spotting and can it be because of stress . because iv keep thinking about what ive been through . im never had sex .

doctor1 MD

What could make my heart feel like it's pounding hard in my chest? Blood pressure and heart rate are normal. I've had 2 stress echo tests a year apart and everything looked good on both. I am 51, female, in menopause, and was dealing with anxiety this past summer/fall.

doctor1 MD

I heard that if you have chronic stress , no hair loss product will work to restore or regrow hair until the stress is relieved, is this correct? I take 1000mg of Saw Palmetto, 1000 mg of Biolin, use Ducray Anastim Chronostim (started 4 days ago), and take a multvitamin with B100 complex. I suffer from manic depression as well.

doctor1 MD

i have recently changed pill to microgynon 30. I have noticed that I have two lumps of hair missing in my head the size of 3cm length and width being the largest. I also suffer with stress and anxiety. What could be the reason for this? It is not something serious is it?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?